Alert archive / Iowa / Flash Flood Warnings in 1999
Flash Flood Warning 15, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 20, 1999, 6:45 PM CDT for Worth County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1999, 6:45 PM CDT (23:45 UTC)
- Expired
- Jul 20, 1999, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Worth County, IA
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDSM 202347 FFWDSM IAC195-210245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 645 PM CDT TUE JUL 20 1999 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN WORTH COUNTY IN NORTH CENTRAL IOWA * UNTIL 945 PM CDT * BETWEEN 500 PM AND 640 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG HIGHWAY 9 IN SOUTHERN WORTH COUNTY...MOVING EAST AT 20 MPH. * THUNDERSTORMS HAVE AGAIN DEVELOPED ACROSS PORTIONS OF WORTH COUNTY WITH SOUTHERN SECTIONS IMPACTED THE WORST. NATIONAL WEATHER SERVICE RADAR ESTIMATES INDICATE THAT OVER 2 INCHES HAS FALLEN IN THE PAST HOUR OVER ALREADY SATURATED GROUND. MANY AREAS AFFECTED OVER THE PAST FEW DAYS MAY BE IMPACTED AGAIN. MANLY WAS ALREADY PUMPING WATER WITH MORE STORMS EXPECTED UNTIL 730 PM...AND MORE POSSIBLE AFTER THAT TIME. DON'T DRIVE INTO AREAS WHERE WATENR COVERS THE ROAD! STAY AWAY FROM RISES FLOOD WATERS. SMALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:25 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 20, 3:25 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
325 PM CDT TUE JUL 20 1999
BUSY DAY WITH RISID FLOODING PROBS IN THE NERN ZNS. STTN SIM TO
PAST FEW DAYS WITH FNTL BNDRY KSUX-KFOD-KDBQ ATTM AND SFC LOW NR
KOFK. POOL OF 75 TO 82 DEG DPS AND CAPES OF 8000 J/KG SET UP STTN
NICE WITH SIG PWATS IN PLACE. FEEL CNVCTN SHUD DVLP SHRTLY AND MOV
ALNG FNT IN ADV OF SFC LO. WL KEEP FFA OUT FOR N CNTRL INTO NERN
IA. AS FOR PCPN TNGT, CAT OVR THE NE, GUD CHC NW INTO THE SERN AND
CHC S CNTRL AND SW. COORD WITH KOAX AND KDVN AND OPTED TO GO ALNG
WITH HEAT ADVY OVR W CNTRL, SW, S CNTRL, INTO SE IA FOR WED. DP'S
IN MID 70S AND MAXES NR 95 YIELD 105-110 THRU MUCH OF AFTN. AFT 1ST
FCST PD, FEEL IA WL BE PRETTY HIGH AND DRY WITH UPR HI BLDG INTO
AREA. WL LV EFP DRY AND HOT. BROKEN REC L-M 70S AND 90S.
DSM 31--- ALO 72---
.DSM...FFA TNGT IAZ004>007-015>017-024>028-037>039-050
NPW HEAT WED IAZ044>046-057>060-0h70>074-081>086-092>097
MS JUL 99The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:16 PM CDT | Severe Thunderstorm Warning | DMX | Bremer, Butler | 34 min |
Nearby
Flash Flood Warnings in Iowa, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.